Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

May 15, 2017Jackson County, Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2017, 8:29 PM CDT for Jackson County, Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 76 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2017, 8:29 PM CDT (01:29 UTC)
Expired
May 15, 2017, 9:45 PM CDT
In force
76 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 8:57 PM CDTTSTM WND DMGApple River Canyon Stat, ILTREE DOWN ON EAST CANYON RD. DELAYED REPORT, TIME ESIMATED.
May 15, 9:23 PM CDTTSTM WND GST 50E Freeport, IL
May 15, 9:40 PM CDTHAIL 0.25Nw Davis, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:52 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

835 
WUUS53 KDVN 160129
SVRDVN
ILC015-085-177-IAC097-160245-
/O.NEW.KDVN.SV.W.0063.170516T0129Z-170516T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
829 PM CDT MON MAY 15 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Northeastern Carroll County in northwestern Illinois...
  Stephenson County in northwestern Illinois...
  North central Jackson County in east central Iowa...

* Until 945 PM CDT

* At 828 PM CDT, severe thunderstorms were located along a line
  extending from near Belmont to Menominee to near St. Donatus, 
  moving southeast at 40 mph. This storm produced a 60 mph wind gust 
  at the Dubuque Regional Airport at 820 pm CDT. 

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Freeport, Galena, Lena, Stockton, Warren, Hanover, Pearl City,
  Elizabeth, Shannon, Cedarville, Davis, Woodbine, Dakota, German
  Valley, Scales Mound, Apple River, Winslow, Rock City, Menominee
  and Ridott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4234 9067 4238 9067 4238 9048 4245 9059
      4251 9053
TIME...MOT...LOC 0128Z 281DEG 36KT 4276 9038 4247 9054 4241 9062 

HAIL...<.75IN
WIND...60MPH
 
$$

MCCLURE
6 follow-up statements
085 
WWUS53 KDVN 160142
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
842 PM CDT MON MAY 15 2017

IAC097-160152-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jackson IA-
842 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON COUNTY
IS CANCELLED...

The storms which prompted the warning has moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa. A severe thunderstorm watch also remains in effect
until 200 AM CDT for northwestern Illinois.

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4228 9043 4233 9042 4238 9048 4251 9051
TIME...MOT...LOC 0142Z 281DEG 45KT 4258 9012 4236 9032 4231 9047 

$$

ILC015-085-177-160245-
/O.CON.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
842 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR JO DAVIESS...NORTHEASTERN CARROLL AND STEPHENSON COUNTIES...

At 842 PM CDT, severe thunderstorms were located along a line
extending from near Apple River to near Elizabeth to near Bellevue,
moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Freeport, Galena, Lena, Stockton, Warren, Hanover, Pearl City,
Elizabeth, Shannon, Cedarville, Davis, Woodbine, Dakota, German
Valley, Scales Mound, Apple River, Winslow, Rock City, Ridott and
Council Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4228 9043 4233 9042 4238 9048 4251 9051
TIME...MOT...LOC 0142Z 281DEG 45KT 4258 9012 4236 9032 4231 9047 

HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
862 
WWUS53 KDVN 160157
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
857 PM CDT MON MAY 15 2017

ILC015-085-177-160245-
/O.CON.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
857 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR JO DAVIESS...NORTHEASTERN CARROLL AND STEPHENSON COUNTIES...

At 857 PM CDT, severe thunderstorms were located along a line
extending from Apple River to near Elizabeth to near Hanover, moving
southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Freeport, Galena, Lena, Stockton, Warren, Hanover, Pearl City,
Elizabeth, Shannon, Cedarville, Davis, Woodbine, Dakota, German
Valley, Scales Mound, Apple River, Winslow, Rock City, Ridott and
Council Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4228 9043 4233 9042 4238 9048 4251 9051
TIME...MOT...LOC 0157Z 292DEG 30KT 4249 9012 4236 9025 4229 9035 

HAIL...<.75IN
WIND...60MPH
 
$$

MCCLURE
300 
WWUS53 KDVN 160202
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
902 PM CDT MON MAY 15 2017

ILC015-085-177-160245-
/O.CON.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
902 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN JO DAVIESS...NORTHEASTERN CARROLL AND STEPHENSON
COUNTIES...

At 901 PM CDT, severe thunderstorms were located along a line 
extending from near Winslow to Stockton to near Massbach, moving 
southeast at 55 mph. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Freeport, Lena, Stockton, Warren, Hanover, Pearl City, Elizabeth,
Shannon, Cedarville, Davis, Woodbine, Dakota, German Valley, Apple
River, Winslow, Rock City, Ridott, Nora, Schapville and Massbach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4225 9028 4251 9020
TIME...MOT...LOC 0201Z 280DEG 46KT 4247 8985 4233 8998 4226 9008 

HAIL...<.75IN
WIND...60MPH
 
$$

MCCLURE
100 
WWUS53 KDVN 160220
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
920 PM CDT MON MAY 15 2017

ILC015-085-177-160245-
/O.CON.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
920 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN JO DAVIESS...NORTHEASTERN CARROLL AND STEPHENSON
COUNTIES...

At 920 PM CDT, severe thunderstorms were located along a line
extending from near Cedarville to 6 miles west of Freeport to near
Pearl City, moving southeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Freeport, Lena, Stockton, Warren, Pearl City, Shannon, Cedarville,
Davis, Dakota, German Valley, Winslow, Rock City, Ridott, Nora, Buena
Vista, Loran, Rock Grove, Oneco, Orangeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4211 8969
      4219 9003 4251 9002
TIME...MOT...LOC 0220Z 270DEG 36KT 4244 8963 4230 8976 4223 8986 

HAIL...<.75IN
WIND...60MPH
 
$$

MCCLURE
161 
WWUS53 KDVN 160226
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
926 PM CDT MON MAY 15 2017

ILC015-085-160235-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Jo Daviess IL-Carroll IL-
926 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JO DAVIESS AND
NORTHEASTERN CARROLL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern Illinois.

LAT...LON 4250 8940 4220 8940 4220 8988 4251 8982
TIME...MOT...LOC 0225Z 276DEG 40KT 4247 8952 4231 8969 4220 8974 

$$

ILC177-160245-
/O.CON.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Stephenson IL-
926 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR STEPHENSON COUNTY...

At 925 PM CDT, severe thunderstorms were located along a line
extending from near Rock City to near Freeport to near Shannon,
moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Freeport, Lena, Pearl City, Cedarville, Davis, Dakota, German Valley,
Winslow, Rock City, Ridott, Buena Vista, Rock Grove, Oneco,
Orangeville, Eleroy, Damascus, Lake Le-Aqua-
na State Park, Mc Connell, Scioto Mills and Winneshiek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4250 8940 4220 8940 4220 8988 4251 8982
TIME...MOT...LOC 0225Z 276DEG 40KT 4247 8952 4231 8969 4220 8974 

HAIL...<.75IN
WIND...60MPH
 
$$

MCCLURE
773 
WWUS53 KDVN 160245
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
945 PM CDT MON MAY 15 2017

ILC177-160255-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-170516T0245Z/
Stephenson IL-
945 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR STEPHENSON COUNTY HAS
EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern Illinois.

LAT...LON 4250 8940 4220 8940 4220 8988 4251 8982
TIME...MOT...LOC 0245Z 270DEG 36KT 4243 8926 4227 8943 4216 8948 

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:53 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 15, 6:53 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
653 PM CDT Mon May 15 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Mon May 15 2017

18z DVN raob sampled a capping inversion near 700 mb with a
convective temperature of 90F. Weak impulse traversing through
mean mid level ridging is aiding isolated convection over
northeast IA north of surface warm front. The warm front
extends roughly near the Highway 20 corridor at 20z, with
summery temps in the mid to upper 80s and humid conditions
south of the front. Monitoring for additional convection within
cumulus field over central IA along outflow from earlier storms,
and also into eastern IA and northwest IL near I-80 where
heating has resulted in local pockets of temps near 90 degrees.
Environment is characterized moderate to strong instability
(MUCAPE and SBCAPE 2000-4000 J/kg) and effective bulk shear
35-50 kts north of I-80, thus should any convection develop it
would have potential to become severe late this afternoon.

&&

.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 330 PM CDT Mon May 15 2017

Tonight... picking up on thought from near term/synopsis above,
early to mid evening dependent on cap erosion, debris drift and
possible redevelopment or propagation back into the northern and
northeastern CWA mainly in elevated mode. If some convection becomes
sfc based along and south of the main warm front helped by upstream
subtle meso-low , this mainly elevated storm chance in the north for
the first part of the evening will be a moot point, as will be
scrambling to beef up POPS and convection strength much further to
the south with additional updates. Needless to say like the previous
update discussions have mention, the weather watch will be on. If
this elevated scenario mainly just affecting the northern CWA,just
weakening debris, or everything adjusting to the north like most
latest run CAMs and HiRes solutions suggest, the rest of the
overnight mainly dry with a warm sector south breeze and DPTs keeping
lows from dipping below the mid to lower 60s.

Tuesday...As Great BSN/4-Corners region upper low rolls toward the
southwestern plains, Upper ridge, capping thermal dome will look to
get amplified up the mid and upper MS RVR Valley and points east.
This may keep the local area capped and dry, as well as unseasonably
warm. Several convective initiation parameters will look to congeal
acrs the plains, MO RVR Valley, and up acrs NW/NC IA and MN later in
the day and into the evening. To the lee of this activity including
the local area, sfc winds becoming breezy at 15 to 25 MPH and higher
gusts. Also expect debris clouds spilling in from the west to filter
the insolation at times, otherwise the forecast highs in the mid to
upper 80s may not be warm enough in spots and some record highs for
the 16th may be in jeopardy. As for Tuesday night, ensemble MCS-
generation parameters continue to align up the plains, MO RVR Valley
and into the northwestern GRT LKS, and could see the scenario where
the local CWA stays dry thru at least 06z/1 AM CDT Wed, while
numerous convective clusters and MCS type features are propagating
acrs the landscapes in the above mentioned areas, including the west
half of IA. LLJ jet feed trends and steering vectors do bring some
of this upstream activity into at least the western half of the CWA
after Midnight into early Wed morning. But by that time may be a
limited severe threat with just locally heavy rainfall a byproduct.
  ..12..

.LONG TERM...(Wednesday through next Monday)
ISSUED AT 330 PM CDT Mon May 15 2017

Wednesday into Thursday...negatively tilted low projected by several
12z run solutions to pivot up northward acrs the MO RVR Valley and
northwestern IA into southern MN by late Wed night. Neg tilted
southwesterlies and brunt of strong shear pattern associated to the
lee of this system may whirl acrs the area mainly Wed morning when
there is limited instability. But any delay in timing and clearing
breaks from convective debris for heating, may make for another
window for the potentail of strong to severe storms in or close to
the area on Wed. With the current model timing, points northwest,
north and east of the DVN CWA may be more in line for strong storms
and heavier rainfall bands of 1-2 inches by Wed afternoon and night.
thursday may be mainly an in-between cyclone day, for a cooler and
lower POP day.

Friday through next Tuesday... In general, the next main cyclone
will look to eject out northeastward up the Midwest and toward the
GRT LKS, with descrepancies on how far north or south this system can
push as well as timing. But more unsettled wet weather to the lee of
this system to impact the region Friday into Saturday. More optimum
severe weather set-ups may trend further to the south, while the
local area is on the cooler but wet side of the storm track/
baroclinicity. Broad upper troffiness and cooler conditions seem to
be the main synoptic scale pattern in line for the mid CONUS for
early next week.  ..12..

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 650 PM CDT Mon May 15 2017

Generally VFR conditions to prevail with a risk of thunderstorms
at DBQ and possibly CID terminals next several hours with a complex
in north central Iowa. This is handled with TEMPO group for DBQ
and VCNTY wording at CID terminal. Winds will remain southerly at
5 to 15+ MPH through the period.

&&

.CLIMATE...
ISSUED AT 330 PM CDT Mon May 15 2017

Record Highs for tomorrow May 16...

Moline.........90 in 1992
Cedar Rapids...90 in 1992
Dubuque........89 in 1936
Burlington.....92 in 1911

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...McClure
SHORT TERM...12
LONG TERM...12
AVIATION...Nichols
CLIMATE...12
Hazardous weather outlook, May 15, 3:46 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
346 PM CDT Mon May 15 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-162100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
346 PM CDT Mon May 15 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

There is a chance of thunderstorms late this afternoon and
evening north of Interstate 80. If storms develop they will have
the potential to become severe. The main threat would be large
hail, with damaging winds a secondary threat.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There is a chance of thunderstorms late Tuesday night through
Wednesday evening. Strong storms are possible Wednesday afternoon
and evening.

There is a risk of thunderstorms Thursday night through Saturday.
It is too early to determine the severe weather risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for portions of the outlook area
north of Interstate 80 late this afternoon and evening.

In the hours before

Special weather statement, May 15, 3:03 PM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
303 PM CDT MON MAY 15 2017

IAC061-152015-
Dubuque-
303 PM CDT MON MAY 15 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DUBUQUE COUNTY
UNTIL 315 PM CDT...

At 303 PM CDT, a strong thunderstorm was located over Sherrill, or 7
miles northwest of Dubuque, moving east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rickardsville, Sherrill, Sageville, Durango, Five Points, East
Rickardsville and Mud Lake Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4263 9070 4261 9069 4259 9069 4257 9066
      4256 9066 4255 9087 4261 9088 4264 9073
      4264 9072
TIME...MOT...LOC 2003Z 260DEG 35KT 4259 9079

MCCLURE
Special weather statement, May 15, 7:35 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
735 PM CDT Mon May 15 2017

IAZ040>042-160145-
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
735 PM CDT Mon May 15 2017

...Strong gusty winds with thunderstorms mainly to the north...

Severe thunderstorms will move across Fayette and Clayton counties
in Iowa and Grant County in Wisconsin over the next hour or so.
However, strong gusty outflow winds of 30 to 45 mph are likely to
affect areas along and especially north of Highway 20 through 830 pm.
Local storm report, May 15, 8:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND GST     DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
05/15/2017  E60 MPH          DUBUQUE            IA   ASOS

            52 KNOTS MEASURED.

&&

ALEXG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:52 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.